Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A note on divergence of $L^{p}$-integrals of subharmonic functions and its applications

Author: Kensho Takegoshi
Journal: Proc. Amer. Math. Soc. 131 (2003), 2849-2858
MSC (2000): Primary 31B05, 35B05, 35J05, 35J60, 53C43
Published electronically: April 1, 2003
MathSciNet review: 1974342
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A non $L^{p}$-integrability condition of non-constant non-negative subharmonic functions on a general complete manifold $(M,g)$ is given in an optimal form. As an application in differential geometry, several topics related to parabolicity of manifolds, the Liouville theorem for harmonic maps and conformal deformation of metrics are shown without any assumption on the Ricci curvature of $(M,g)$.

References [Enhancements On Off] (What's this?)

  • [BRS] Brandolini, L., Rigoli, M., Setti, A. G., Positive solutions of Yamabe type equations on complete manifolds and applications, J. Functional Analysis 160 (1998), 176-222. MR 2000a:35051
  • [CN] Chen, K. S., Ni, W. M., On the structure of the conformal scalar curvature equation on $\mathbb{R}^{n}$, Indiana Univ. Math. J. 41 (1992), 261-278. MR 93g:35040
  • [CT] Choi, H. I., Treibergs, A., Gauss maps of spacelike constant mean curvature hypersurfaces of Minkowski space, J. Differential Geometry 32 (1990), 775-817. MR 92e:58051
  • [CTW] Cheng, S. Y., Tam, L. F., Wan, T. Y-H., Harmonic maps with finite total energy, Proc. Amer. Math. Soc. 124 (1996), 275-28 4. MR 96d:58031
  • [CY] Cheng, S. Y., Yau, S. T., Differential equations on Riemannian manifolds and their geometric applications, Comm. Pure Appl. Math. 28 (1975), 333-354. MR 52:6608
  • [EL] Eells, J., Lemaire, L., Selected topics in harmonic maps, A.M.S., Providence, 1983. MR 85g:58030
  • [F] Federer, H., Geometric Measure Theory, Grundlehren series, Vol. 153, Springer, 1969. MR 41:1976
  • [Gri] Grigor'yan, A. A., On the existence of positive fundamental solution on Riemannian manifolds, Math. USSR. Sb. 56 (1987), 349-358. MR 88g:58175
  • [Gro] Gromov, M., Kähler hyperbolicity and $L_{2}$-Hodge theory, J. Differential Geometry 33 (1991), 263-292. MR 92a:58133
  • [GW1] Greene, R. E., Wu, H., Function theory on manifolds which possess a pole, Lecture Notes in Mathematics, vol. 699, Berlin-Heiderberg-New York, Springer, 1979. MR 81a:53002
  • [GW2] Greene, R. E., Wu, H., $C^{\infty }$approximation of convex, subharmonic, and plurisubharmonic functions, Ann. Scient. Éc. Norm. Sup. 12 (1979), 47-84. MR 80m:53055
  • [K] Karp, L., Subharmonic functions on real and complex manifolds, Math. Z. 179 (1982), 535-554. MR 84d:53042
  • [LT1] Li, P., Tam, L. F., Complete surfaces with finite total curvature, J. Differential Geometry 33 (1991), 139-168. MR 92e:53051
  • [LT2] Li, P., Tam, L. F., Green's functions, harmonic functions, and volume comparison, J. Differential Geometry 41 (1995), 277-318. MR 96f:53054
  • [LY] Li, P.,Yau, S. T., Curvature and holomorphic mappings of complete Kähler manifolds, Compositio Math. 73 (1990), 1 25-144. MR 91g:32010
  • [S] Sturm, K-T., Analysis on local Dirichlet spaces, I. Recurrence, conservativeness and $L^{p}$-Liouville properties, J. Reine Angew. Math. 456 (1994), 173-196. MR 95i:31003
  • [T1] Takegoshi, K., Energy estimates and Liouville theorems for harmonic maps, Ann. Scient. Éc. Norm. Sup. 23 (1990), 563-592. MR 91j:58047
  • [T2] Takegoshi, K., A maximum principle for $P$-harmonic maps with $L^{q}$ finite energy, Proc. A.M.S. 126 (1998), 3 749-3753. MR 99b:58065
  • [V] Varopoulos, N., Potential theory and diffusion on Riemannian manifolds, Conference on Harmonic Analysis in Honor of Antoni Zygmund, Vols. I, II, Wadsworth Math. Ser., Wadsworth, Belmont, CA, 1983, pp. 821-837. MR 85a:58103
  • [Y] Yau, S.T., Some function theoretic properties of complete Riemannian manifolds and their applications to geometry, Indiana Univ. Math. J. 25 (1976), 656-670. MR 54:5502

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 31B05, 35B05, 35J05, 35J60, 53C43

Retrieve articles in all journals with MSC (2000): 31B05, 35B05, 35J05, 35J60, 53C43

Additional Information

Kensho Takegoshi
Affiliation: Department of Mathematics, Graduate School of Science, Machikaneyama-cho 1-16, Toyonaka-shi Osaka, 560-0043, Japan

Received by editor(s): April 9, 2002
Published electronically: April 1, 2003
Communicated by: Bennett Chow
Article copyright: © Copyright 2003 American Mathematical Society

American Mathematical Society